A much needed update: Claravis Month 4
I have not updated, been super busy and actually not a lot has changed.
So heres how things are going:
I am now half way finished with month 4. I have been taking 40mg twice a day since month 2. My Dr thinks i will be done with treatment with month 5 and will probably not need to do 6 months.
For a while I felt disappointed because I still had breakouts. I still had pimples. I would think when is my face going to be clear. Well im finally at the point where my skin is actually clear. I dont have acne, Im not really seeing pimples. If i do have pimples they are small and not all over my face. Although my pores are noticeable, thats ok. Finding a regimen for my pores will be something I will look into soon. Overall things are going good. Glad to FINALLY have clear skin after 4 damn months of this medicine.
Now lets talk about side effects
Dryness: I only experienced dryness on my face in the first 2 months or so. Overall my skin isn't too dry but i still moisturize before applying makeup and I dont tend to use moisturizer before going to sleep.
Face: Since I wasn't experiencing a lot of dry skin, I was still able to use my acne cleanser & creams. It made me feel better about my breakouts while on the medicine (even though it might not have helped). I have stopped using acne cleansers & creams.
For makeup remover I wash my face with my daughters Johnson & Johnson moisture wash with shea & cocoa butter. (I have not been able to find a makeup remover that my face agrees with). I just use this to wash my face at night and it removes my makeup well. In the morning I use CeraVe hydrating moisture cleanser. Also I always moisturize before applying makeup.
Hair: At first my hair was fine but now its Dry!!! My hair has broken off in the area where i lay my head on my pillow. In which I didn't used to have bangs but now I do. The hair right by my ear is not long enough to reach my ponytail anymore which is super annoying because now I constantly need gel & bobby pins. I put oil in my hair in that area before going to bed. I hope it grows back soon. Thats the only part of my hair that has been affected.
Lips: My lips are dry as hell! I cannot leave the house without Vaseline or auqaphor. I had an allergic reaction to some flavored chapstick so my dr said to use just straight up petroleum jelly. If I dont use anything they burn! And my lips get crazy looking and flaky a few times a day. Sometimes I have to rub all the flakes off my lip and apply a fresh layer of vaseline.
Nose: TMI but I have noticed a lot of dry boogers. Not sure if related to the medicine or if it's because the air is dry during summer months. But sometimes its so bad my nose is stopped up and hard to breathe.
Eyes: Never experienced dry eyes on the medicine
Body: My body hurts!! My lower back hurts. My knees and ankles. When I wake up in the morning I am literally hobbling out of bed to go downstairs to get my daughter milk. I thought it was because I gained weight. And because of my weight I started dieting and exercising but my Lower back & knees are so stiff and achey. I also started jogging, I thought maybe I didn't have the correct running form or maybe Im running wrong or something. But I just realized its related to the accutane.
Im kind of worried getting off the medicine. Like how long will the side effects still last? What if my acne comes back? We shall see.